MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.The complaint was confirmed, as the female luer lock component of the purple valve was seen to be cracked just adjacent to the molded parting line.There were no other visual defects noted to the hub or catheter.A possible root cause for the crack is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in the (b)(6), there was a longitudinal fracture of a valved picc device being used for chemotherapy.The picc had been inserted on (b)(6) 2017 and was removed on (b)(6) 2017.No patient injury or complications were reported.The used catheter was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7027318
Report Number1317056-2017-00097
Device Sequence Number19109776
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date05/31/2019
Device Catalogue NumberH965458120
Device Lot Number5198445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1